Large deviations analysis of extinction in branching models

Fima C. Klebaner, Robert Liptser

Research output: Contribution to journalArticlepeer-review

Abstract

Cramer's classical theorem is applied to obtain large deviations in branching processes. This is a new avenue for analysis of models in discrete and continuous time. For the Galton-Watson process a new formula for the rate function in terms of the Legendre transform of its offspring distribution is derived. Further analysis of the approximate path to extinction produces a new interesting formula.

Original languageEnglish
Pages (from-to)55-69
Number of pages15
JournalMathematical Population Studies
Volume15
Issue number1
DOIs
StatePublished - Jan 2008

Keywords

  • Cramer's theorem
  • Extinction
  • Galton-Watson process
  • Large deviations
  • Legendre transform

Fingerprint

Dive into the research topics of 'Large deviations analysis of extinction in branching models'. Together they form a unique fingerprint.

Cite this